Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 27, 2009, 6:45 PM CDT for Hunt County, Rockwall County, Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 6:45 PM CDT (23:45 UTC)
- Expired
- Apr 28, 2009, 8:56 AM CDT
- In force
- 14 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
Counties Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 15.78 ft at Apr 27, 2009, 11:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KFWD 272345
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT MON APR 27 2009
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREAS SOUTH FORK OF THE SABINE IN TEXAS...
SOUTH FORK OF THE SABINE NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
TXC231-397-281145-
/O.NEW.KFWD.FL.W.0013.090427T2345Z-090428T1440Z/
/QLAT2.1.ER.090427T2132Z.090428T0000Z.090428T0240Z.NO/
645 PM CDT MON APR 27 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH FORK OF THE SABINE NEAR QUINLAN.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0615 PM MONDAY THE STAGE WAS 15.27 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 16 FEET
BY MONDAY EVENING. THE RIVER SHOULD FALL BELOW FLOOD STAGE MONDAY
NIGHT.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.8 FEET ON JAN 18 2001.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU FRI
SOUTH FORK SABINE RIVER
QUINLAN 15 15.3 MON 06 PM 4.0 4.0 4.0 4.0
$$2 follow-up statements
000
WGUS84 KFWD 280026
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT MON APR 27 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
SOUTH FORK OF THE SABINE NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-397-281226-
/O.EXT.KFWD.FL.W.0013.000000T0000Z-090428T1358Z/
/QLAT2.1.ER.090427T2132Z.090427T2315Z.090428T0158Z.NO/
726 PM CDT MON APR 27 2009
THE FLOOD WARNING CONTINUES FOR
THE SOUTH FORK OF THE SABINE NEAR QUINLAN.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0615 PM MONDAY THE STAGE WAS 15.27 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END MONDAY EVENING.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY MONDAY EVENING.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME TUE WED THU FRI
SOUTH FORK SABINE RIVER
QUINLAN 15 15.3 MON 06 PM 4.0 4.0 4.0 4.0
$$000
WGUS84 KFWD 281356
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 AM CDT TUE APR 28 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
SOUTH FORK OF THE SABINE NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-397-281426-
/O.CAN.KFWD.FL.W.0013.000000T0000Z-090428T1358Z/
/QLAT2.1.ER.090427T2132Z.090428T0430Z.090428T1017Z.NO/
856 AM CDT TUE APR 28 2009
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH FORK OF THE SABINE NEAR QUINLAN.
* AT 0615 AM TUESDAY THE STAGE WAS 14.55 FEET.
* FELL BELOW FLOOD STAGE AT 5 AM TUESDAY.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 4 FEET BY
WEDNESDAY MORNING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT
SOUTH FORK SABINE RIVER
QUINLAN 15 14.6 TUE 06 AM 4.0 4.0 4.0 4.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 27, 3:15 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 27, 3:15 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT MON APR 27 2009 .DISCUSSION... LIGHT RAIN CONTINUES TO FALL ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA WITH MORE INTENSE CONVECTION OVER THE HILL COUNTRY. AN OVERWORKED AIRMASS OVER NORTH TEXAS HAS KEPT SEVERE THREAT LOW THE LAST FEW HOURS. A WEAK COLD FRONT WHICH IS NOW ALONG A CLINTON ARKANSAS TO OKLAHOMA CITY TO ABILENE LINE WILL MOVE INTO NORTH TEXAS THIS EVENING AND STALL NEAR THE I-20 CORRIDOR...PROVIDING A FOCUS FOR MORE CONVECTION TONIGHT AND TOMORROW AS ANOTHER SHORTWAVE APPROACHES. FAR NW COUNTIES WHICH DID NOT HAVE CONVECTION THIS MORNING MAY SEE A FEW STORMS THIS EVENING...BUT INSTABILITY WILL BE LIMITED. STORMS WILL MOST LIKELY BE ELEVATED IN NATURE AND WILL MAINLY POSE A HAIL THREAT. THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK TOMORROW AND HAVE BLENDED POPS WITH THE NAM...KEEPING PRECIP ALONG THE FRONT AND THE HIGHEST POPS EAST OF I-35 WHERE THE DEEPER MOISTURE IS. FLOODING WILL CONTINUE TO BE A CONCERN AS SOME OF THE SAME AREAS THAT RECEIVED RAIN TODAY WILL RECEIVE MORE TOMORROW. WARM ADVECTION REGIME AND AMPLE MOISTURE WILL REMAIN IN PLACE WEDNESDAY AND THURSDAY. THIS COMBINED WITH SEVERAL SHORTWAVES PASSING BY IN EASTERLY FLOW ALOFT WILL RESULT IN MORE RAIN AND THUNDERSTORMS. A COLD FRONT WILL ARRIVE FRIDAY AND LIKELY STALL IN THE SOUTHERN ZONES...AGAIN PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN IN THE 70S AND 80S FOR HIGHS AND IN THE 60S FOR LOWS THROUGH THE WORK WEEK. THE COLD FRONTAL PASSAGE WILL ALLOW TEMPS TO COOL SLIGHTLY SATURDAY AND SUNDAY. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 80 68 82 67 / 40 50 20 30 20 WACO, TX 67 81 69 83 69 / 30 40 20 20 20 PARIS, TX 64 75 64 80 66 / 70 70 20 30 30 DENTON, TX 63 78 67 81 67 / 40 40 20 30 20 MCKINNEY, TX 63 76 66 81 67 / 50 50 20 30 20 DALLAS, TX 64 78 68 82 67 / 50 50 20 30 20 TERRELL, TX 64 78 67 81 68 / 60 60 20 30 20 CORSICANA, TX 66 78 67 82 67 / 50 50 20 20 20 TEMPLE, TX 67 82 68 83 68 / 30 30 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 27, 3:50 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT MON APR 27 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 PM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL HAIL AND WIND GUSTS OVER 40 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TUESDAY THROUGH SUNDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:09 AM CDT | Special Weather Statement | FWD | Bell | 36 min |
| Apr 27, 4:33 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 27 min |
| Apr 27, 4:40 AM CDT | Tornado Warning | FWD | Bell, Milam | 50 min |
| Apr 27, 4:46 AM CDT | Special Weather Statement | FWD | Mills | 29 min |
| Apr 27, 5:16 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 59 min |
| Apr 27, 5:26 AM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| Apr 27, 5:50 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 55 min |
| Apr 27, 5:56 AM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 64 min |
| Apr 27, 6:11 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Apr 27, 6:21 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 54 min |
| Apr 27, 6:30 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 60 min |
| Apr 27, 6:35 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 3 hr |
| Apr 27, 6:45 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 75 min |
| Apr 27, 6:58 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 62 min |
| Apr 27, 6:59 AM CDT | Tornado Warning | FWD | Lampasas | 46 min |
| Apr 27, 7:01 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 3 hr |
| Apr 27, 7:02 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 3 hr |
| Apr 27, 7:06 AM CDT | Flash Flood Warning | FWD | Dallas | 114 min |
| Apr 27, 7:21 AM CDT | Flash Flood Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 114 min |
| Apr 27, 7:43 AM CDT | Special Weather Statement | FWD | Hunt | 32 min |
| Apr 27, 7:43 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 62 min |
| Apr 27, 7:49 AM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 26 min |
| Apr 27, 7:57 AM CDT | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 78 min |
| Apr 27, 7:59 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 33 min |
| Apr 27, 8:09 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 36 min |
| Apr 27, 8:21 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Apr 27, 8:38 AM CDT | Tornado Warning | FWD | Henderson, Navarro | 52 min |
| Apr 27, 8:50 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 55 min |
| Apr 27, 9:09 AM CDT | Special Weather Statement | FWD | McLennan | 36 min |
| Apr 27, 9:10 AM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 50 min |
| Apr 27, 9:15 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Apr 27, 9:30 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains | 60 min |
| Apr 27, 9:42 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, Mills | 108 min |
| Apr 27, 9:47 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 39 min |
| Apr 27, 10:07 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Limestone | 3 hr |
| Apr 27, 11:32 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, McLennan, Mills | 3 hr |
| Apr 27, 1:48 PM CDT | River Flood Warning | FWD | Coryell | 7 hr |
| Apr 27, 2:35 PM CDT | Areal Flood Warning | FWD | Lampasas | 90 min |
| Apr 27, 3:11 PM CDT | River Flood Warning | FWD | Lampasas | 17 hr |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.